Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 329, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 9, 2011, 7:19 PM EDT for 4 counties in Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2011, 7:19 PM EDT (23:19 UTC)
- Expired
- Aug 9, 2011, 8:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Auglaize County, OH, Hardin County, OH, Logan County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 119 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 3:28 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.3 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 6:12 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 9, 6:12 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 612 PM EDT TUE AUG 9 2011 .SYNOPSIS... A COLD FRONT OVER THE WESTERN GREAT LAKES WILL MOVE EAST ACROSS THE LOCAL AREA LATE TONIGHT AND EARLY WEDNESDAY. HIGH PRESSURE WILL BUILD OVER THE REGION LATE WEDNESDAY THROUGH THE END OF THE WEEK. ANOTHER FRONTAL SYSTEM WILL AFFECT THE AREA OVER THE WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... A COLD FRONT OVER THE WESTERN GREAT LAKES WILL CONTINUE TO MOVE TOWARD THE AREA THIS EVENING. A LINE OF STORMS HAS DEVELOPED AHEAD OF THIS FRONT AND IS CURRENTLY OVER NORTHERN AND CENTRAL INDIANA. EXPECT THIS LINE TO CONTINUE TO EXPAND SOUTHWARD THE NEXT COUPLE OF HOURS AS TEMPS ALOFT HAVE BECOME COOL GIVING DECENT LAPSE RATES. WATER VAPOR IMAGERY ALSO SHOWS A DISTURBANCE MOVING TOWARD THE AREA WHICH WILL ALSO AID DEVELOPMENT. AS A RESULT OF ALL OF THIS...HAVE RAISED PRECIP CHANCES ALL AREAS THIS EVENING. BEST CHANCES FOR STORMS WILL BE NORTH OF I-70. WILL JUST GO WITH SCATTERED WORDING IN THE NEW FORECAST. MODELS SUGGESTING THAT THE PRECIP WILL HAVE A HARD TIME HOLDING TOGETHER AS IT MOVES INTO THE EASTERN HALF OF THE AREA. NOT SURE THAT WILL BE THE CASE SO WILL KEEP CHANCE POPS THROUGH 06Z OR SO AT LEAST. DRY WEATHER IS EXPECTED BY DAYBREAK. HAVE USED A BLEND OF GUIDANCE TEMPS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/... HIGH PRESSURE WILL DOMINATE THE WEATHER OVER THE REGION DURING THE PERIOD. MUCH DRIER AND COOLER AIR WILL FILTER INTO THE REGION BEHIND THE FRONT. THERE COULD BE SOME MORNING COLD AIR ADVECTION CLOUDS...ESPECIALLY IN THE NORTH. BY MIDDAY THERE SHOULD BE A FAIR AMOUNT OF SUNSHINE. BOTH THURSDAY AND FRIDAY WILL BE QUIET. HAVE USED A BLEND OF GUIDANCE BOTH PERIODS. && .LONG TERM /SATURDAY THROUGH TUESDAY/... MODELS COMING INTO A LITTLE BIT BETTER AGREEMENT WITH THE LONG TERM PERIOD. A LONG WAVE TROUGH IS EXPECTED TO DEVELOP OVER THE EASTERN CONUS DURING THE PERIOD. A POTENT LOW PRESSURE SYSTEM WILL AFFECT THE OHIO VALLEY OVER THE WEEKEND. A SURFACE OCCLUDED FRONT ASSOCIATED WITH THE LOW WILL CROSS THE AREA SATURDAY. PRECIP ASSOCIATED WITH THE FRONT WILL ARRIVE SATURDAY AND LINGER INTO SUNDAY. FOR NOW WILL STICK WITH CHANCE WORDING BUT EXPECT LATER SHIFTS WILL NEED TO RAISE CHANCES CONSIDERABLY. ANOTHER HIGH PRESSURE SYSTEM WILL DOMINATE THE WEATHER OVER THE OHIO VALLEY FOR THE START OF THE NEW WORKWEEK. HAVE USED A BLEND OF GUIDANCE TEMPS THE ENTIRE PERIOD. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... UPDATED CONVECTION IS BEGINNING TO FIRE ALONG AND AHEAD OF THE NORTHERN END OF A COLD FRONT AND CORRESPONDING UPPER LEVEL DISTURBANCE THIS AFTERNOON. AS OF TAF ISSUANCE...THE COLD FRONT BISECTS LOWER MI AND THEN STRETCHES BACK TOWARD SOUTH BEND AND THEN ILLINOIS. AFTER COLLABORATION AND SOME SUPPORT FROM THE NAM...DECIDED TO RELY ON THE HRRR SOLUTION FOR TIMING ETC. BUT THE HRRR MODEL OFTEN DOES NOT HANDLE CONVECTIVE INITIATION VERY WELL. THEREFORE CONFIDENCE IS NOT HIGH IN TIMING OF DEVELOPMENT...AND MORE EXACT TIMING OF ANY THUNDERSTORMS ACROSS THE AREA. PLACED CB CLOUD GROUPS INTO TAFS WITH BEST ESTIMATE OF SHOWERS INTO THE VCTY OF EACH TERMINAL. OTHERWISE LEFT OUT ANY MENTION OF THUNDERSTORMS AT TERMINALS UNTIL A LINE ACTUALLY DEVELOPS AND TIMING CAN BE DETERMINED. WINDS CONTINUE TO BE STRONGER THAN MODELS ORIGINALLY ADVERTISED... GENERALLY FROM THE WEST AND GUSTY AT TIMES. EXPECT GRADIENT WINDS TO DIE DOWN A BIT THIS EVENING FOR THE OVERNIGHT PERIOD...THEN INCREASE AGAIN THROUGH THE DAY WEDNESDAY FROM THE NORTHWEST. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...KUBINA NEAR TERM...SCHULER SHORT TERM...KUBINA LONG TERM...KUBINA AVIATION...RAY
Hazardous weather outlook, Aug 9, 3:50 PM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 350 PM EDT TUE AUG 9 2011 INZ050-058-059-OHZ026-034-035-042>046-051-052-060-102000- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-PREBLE- 350 PM EDT TUE AUG 9 2011 ...SEVERE THUNDERSTORM WATCH 753 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. INZ066-073>075-080-KYZ089>100-OHZ053>056-061>065-070>074-077>082-088- 102000- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- CLARK-MADISON-FRANKLIN OH-LICKING-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 350 PM EDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA THIS EVENING. A FEW OF THE STRONGER THUNDERSTORMS COULD BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT TODAY WILL BE FROM LARGE HAIL AND GUSTY STRAIGHT LINE WINDS. THE GREATEST CHANCE FOR SEVERE WEATHER IS EXPECTED TO BE TO THE WEST AND NORTH OF THE INTERSTATE 71 CORRIDOR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Special weather statement, Aug 9, 6:42 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
642 PM EDT TUE AUG 9 2011
OHZ026-034-035-092345-
AUGLAIZE OH-HARDIN OH-MERCER OH-
642 PM EDT TUE AUG 9 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MERCER...WESTERN
HARDIN AND NORTHERN AUGLAIZE COUNTIES THROUGH 745 PM EDT...
AT 637 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR VAN
WERT...MOVING EAST-SOUTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
MOST OF THE THUNDERSTORM WILL REMAIN NORTH OF MERCER AND AUGLAIZE
COUNTIES...BUT THE FAR NORTHERN PORTIONS OF THESE COUNTIES WILL
EXPERIENCE WIND GUSTS TO 40 MPH EVEN AWAY FROM THE CORE OF THE STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CRIDERSVILLE...
WAYNESFIELD...ALGER AND ADA.
ALSO...MENDON...KOSSUTH...BUCKLAND...UNIOPOLIS...ROUNDHEAD...
MCGUFFEY...HUNTERSVILLE AND WALTON ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THE STORM BECOMES
STRONGER OR MOVES FURTHER SOUTH...A WARNING MAY BE NECESSARY.
LAT...LON 4054 8366 4061 8430 4068 8461 4074 8456
4073 8446 4069 8445 4069 8423 4066 8422
4065 8389 4082 8389 4082 8367
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:12 PM EDT | Special Weather Statement | ILN | Hamilton | 33 min |
| Aug 8, 8:45 PM EDT | Special Weather Statement | ILN | Clinton, Warren | 30 min |
| Aug 8, 8:48 PM EDT | Special Weather Statement | ILN | Clermont | 42 min |
| Aug 8, 9:20 PM EDT | Special Weather Statement | ILN | Fayette | 40 min |
| Aug 8, 9:30 PM EDT | Special Weather Statement | ILN | Highland | 30 min |
| Aug 8, 10:00 PM EDT | Special Weather Statement | ILN | Ross | 30 min |
| Aug 8, 10:58 PM EDT | Special Weather Statement | ILN | Ross | 62 min |
| Aug 8, 11:38 PM EDT | Areal Flood Advisory | ILN | Champaign, Logan, Miami, Shelby | 112 min |
| Aug 8, 11:43 PM EDT | Areal Flood Advisory | ILN | Auglaize, Hardin, Mercer, Shelby | 2 hr |
| Aug 9, 12:06 AM EDT | Areal Flood Advisory | ILN | Union | 114 min |
| Aug 9, 12:17 AM EDT | Flash Flood Warning | ILN | Auglaize, Hardin, Logan, Shelby | 102 min |
| Aug 9, 6:42 PM EDT | Special Weather Statement | ILN | Allen | 63 min |
| Aug 9, 6:52 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 38 min |
| Aug 9, 7:28 PM EDT | Special Weather Statement | ILN | Mercer | 32 min |
| Aug 9, 7:45 PM EDT | Special Weather Statement | ILN | Shelby | 30 min |
| Aug 9, 7:52 PM EDT | Severe Thunderstorm Warning | ILN | Hardin, Logan, Union | 38 min |
| Aug 9, 7:58 PM EDT | Special Weather Statement | ILN | Auglaize, Shelby | 32 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.